MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Inflation Problem (1310); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2023.It was reported that balloon inflation failure and loading difficulties on wire occurred.The 70% stenosed target lesion was located in the tortuous and non-calcified arch of cephalic vein.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation, but the balloon was damaged and could not inflate despite application of pressure and the guidewire could not enter.The procedure was completed with another of the same device.There were no complications reported and the patient status was stable.However, returned device analysis revealed balloon longitudinal tear.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6) device evaluated by mfr: gladiator elite 8.0 x40, 75cm was received for analysis.The recommended guidewire size for this device is 0.035-inch.The guidewire used by the customer was not returned for analysis.The investigator successfully loaded the device on to a boston scientific 0.035-inch guidewire without issue.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 5mm proximal of the proximal markerband and extending approximately 24mm distally across the balloon material.The rated burst pressure for this device is 20 atmospheres.Due to the tear in the balloon material inflation of the device is not possible.A visual examination of the markerbands identified no issues.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination identified no damage to the tip.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18069980
Report Number2124215-2023-61468
Device Sequence Number7616018
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029881052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown